Michigan, 2005

Damaging Wind in Michigan, June 8, 2005

June 8, 2005 · NWS IWX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 8, 12:30 AM EST, 27 minutes earlier.

Area forecast discussion, Jun 8, 12:30 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1230 AM EST WED JUN 8 2005

.AVIATION...
RUC40 WAS SHOWING A SFC TO 925 MB TROF AXIS FROM NW INDIANA INTO SRN
LAKE MICHIGAN.  THIS FEATURE...COMBINED WITH A WEAK AREA OF SHEAR
VORTICITY ALOFT...WAS CAUSING SOME SHOWERS AND THUNDERSTORMS TO
DEVELOP OVER NORTHWEST INDIANA AND SRN MICHIGAN.  THE SHOWERS AND
THUNDERSTORMS ARE ISOLATED TO WIDELY SCATTERED IN NATURE AND ARE
MOVING SLOWLY.  WILL NOT PLACE A THUNDERSTORM AT KSBN AT 06Z
ISSUANCE...BUT WILL HAVE TO WATCH RADAR TRENDS FOR ANY CHANGES.
OTHERWISE...AFOREMENTIONED ACTIVITY SHOULD MOVE OFF TO THE NE
THROUGH THE NEXT 6 HOURS...AND DIMINISH BY 12Z.  THEREAFTER...FCST
AREA WILL REMAIN IN A MOIST S TO SWLY FLOW ALOFT AS A MID LVL RIDGE
OF HIGH PRESSURE BUILDS OFF THE ATLANTIC COAST.  A WEAK VORT FEATURE
FROM CONVECTION OVER MISSOURI WILL ROTATE INTO THE REGION THIS
AFTN.  THIS SHOULD BE ENOUGH TO KICK OFF A SHOWER OR THUNDERSTORM
(30 POP)...BUT STILL TOO LOW TO PLACE IN THE TAFS ATTM...SO HAVE
PLACED THE CB CLOUD DESCRIPTOR IN LIEU OF TSRA.  THE LATEST NAM WAS
SHOWING THAT PERHAPS ANOTHER WEAK SHORTWAVE MAY MOVE INTO WRN
INDIANA BETWEEN 00Z AND 06Z...AND THIS COULD KEEP THUNDERSTORM
ACTIVITY GOING THERE THROUGH 06Z (30 TO 40 PERCENT).  THUS...HAVE
MAINTAINED A CB IN KSBN THROUGH 06Z.

&&

.PREV DISCUSSION...

UPDATE...
SHOWERS AND THUNDERSTORMS OVER NWRN PORTION OF CWA HAVE MOSTLY
DISSIPATED IN PAST HOUR. SOME AC REMAINING ACROSS NRN INDIANA WITH
TAMDAR SOUNDING FROM SOUTH BEND INDICATING WK LOW LEVEL WAA
CONTINUING TO PROVIDE SOME WK LIFT. HOWEVER, LATEST ETA40
SUGGESTS SFC TROF AND ACCOMPANYING LOW LEVEL THETA-E RIDGE
EXTENDING FROM NE IL SEWD INTO NRN INDIANA WILL LIFT NE OF THE CWA
BY 06Z. THUS, EXPECT INGREDIENTS LACKING FOR ANY SGFNT CONVECTIVE
REDEVELOPMENT OVERNIGHT AND MOVED UP ENDING TIME OF TRWS A FEW HRS.
OTRWS NO SGFNT CHANGES MADE TO GRIDS.

SHORT TERM...
DISCUSSION...AT 19Z...IWX RADAR SHOWING A COUPLE OF TSRA OVR WRN
INDIANA. CURRENT SAT TRENDS ALSO SUGGESTING CU DEVELOPMENT OVR CWA.
SCT TSRAS WL CONT TO BE POSSIBLE FOR THE REMAINDER OF THE
AFTERNOON.

MODELS IN FAIR AGREEMENT THRU FIRST 36 HRS. BY 42
HRS...BEGIN TO SEE SOME DIFFERENCES IN H5 S/WVS. GFS DEVELOPS S/WV
OVR CTRL KS BY 06Z THUR WHILE NAM HAS THIS WAVE FURTHER EAST. BY
12Z THUR...NAM INDICATES STRONG S/WV OVR NERN KS/NWRN MO. GFS HAS
WEAKER WAVE OVR CTRL OK. UKMET TRENDING MORE IN LINE WITH NAM FOR
FIRST COUPLE OF DAYS. THEREAFTER...MODELS ONCE AGAIN IN GENERALLY
AGREEMENT. FOR NOW...WL LEAN TOWARD BLEND WITH AN EMPHASIS ON NAM
THRU 60 HRS THEN BLEND THEREAFTER.

MAIN FORECAST CHALLENGE WL BE TSRA CHCS THRU PD.

WMFNT WL LINGER OVR CTRL MI TONIGHT. MUCH OF FA WL BE IN WARM SECTOR
OF NEXT WX SYSTEM. TIME SECTIONS SHOW A LITTLE MOISTURE AND LIFT
OVRNGT TONIGHT. NOT CONVINCED THAT POPS ARE WARRANTED THOUGH. THERE
IS NO REALLY DOMINATE FEATURE TO GENERATE A SUBSTANTIAL AMOUNT OF
LIFT. IF ANYTHING...A SCHC WOULD BE THE MOST LIKELY SCENARIO. WL
DECIDE ON NO VS SCHC POPS BY ISSUANCE TIME BASED ON SAT/RADAR
TRENDS.

LONG TERM...
WED INTO WED NGT...WM FNT REMAINS N OF FA WITH CDFNT WELL W. TIME
SECTIONS AND SOUNDINGS CONT TO INDICATE SOME MOISTURE AND LIMITED
LIFT AROUND. S TO SW WINDS WL HELP KEEP DEWPOINTS AND TEMPS HIGH. AS
S/WVS EJECT ACROSS GRT LKES REGION...COULD SEE SOME CONVECTION POP
UP. WL MAKE LITTLE CHANGE TO WX/POP FORECAST AS TIMING OF S/WVS HARD
TO PINPOINT.

TSRA CHCS CONT THRU THE WEEKEND. LIS AND CAPES SHOW CONDITIONS ARE
UNSTABLE THRU PD. THIS IS REASONABLE GIVEN ABUNDANT SUNSHINE...SOUTH
TO SWRLY WINDS AND HIGH DEWPOINTS. WL HAVE TO KEEP A CLOSE EYE ON
ANY STORMS THAT DO DEVELOP AS SVR WX IS A POSSIBILITY.

GIVEN WARM MOISTURE CONTS WL CONT OVR NEXT SEVERAL DAYS...TEMPS WL
CONT TO BE ABV NORMAL. DAYTIME HIGHS IN THE 80S AND 90S WITH
NIGHTTIME LOWS IN THE 60S AND 70S WL BE THE RULE FOR THE NEXT
SEVERAL DAYS. DO NOT PLAN ON MAKING ANY SIGNIFICANT CHGS TO CURRENT
TEMP FORECAST.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
.IN...NONE
.MI...NONE
.OH...NONE
.LK MI...NONE

&&

AVIATION...HICKMAN
UPDATE...JT
PUBLIC...BIELINSKI
Hazardous weather outlook, Jun 7, 4:55 AM EST, 20 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 AM EST TUE JUN 7 2005

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-080954-
ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI-
CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN-
GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-
LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH-
PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN-
STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN-
WILLIAMS OH-
INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN...
BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN...
BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE...
DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN...
FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY...
GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK...
HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE...
KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION...
MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON...
NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA...
PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE...
SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE...
THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT...
WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE
455 AM EST TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH SUNDAY.
THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS THROUGH THIS
PERIOD...BUT EXACTLY WHEN ANY STORMS WILL POSE A DISCRETE SEVERE
WEATHER RISK REMAINS UNCERTAIN. LOCALLY HEAVY RAIN WILL LIKELY
ACCOMPANY THE STRONGEST STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-061-080954-
455 AM EST TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH SUNDAY.
THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS THROUGH THIS
PERIOD...BUT EXACTLY WHEN ANY STORMS WILL POSE A DISCRETE SEVERE
WEATHER RISK REMAINS UNCERTAIN.

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

FISHER

The radar

The Northern Indiana radar (KIWX), 93 km away, was scanning. The volume nearest the first event began at 05:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Berrien

When
June 8, 12:57 AM EST
Where
Berrien County, 4 mi N of Three Oaks
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
41.850, -86.600

Trees reported down in the area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2005Every state in 2005This day in weather historyWarnings in Michigan, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457313.